MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned inside a specimen cup placed into a specimen jar with a blue, screw on lid in a biohazard bag.Solution was dried on the lens.One haptic was broken (cut) in the gusset area (returned).The optic was cut (split) from the edge through the optic center to almost the opposite edge (still attached).The lens was cleaned with klrp to further evaluate.The split damage extended into cracked damage travelling toward the optic edge.The broken haptic was cut (split) through the haptic/optic junction and extended into cracked damage on the anterior and posterior surfaces traveling beyond the optic central zone.The optic edge was also cracked on the anterior and posterior optic surfaces travelling through the optic center directly opposite each other.The posterior of the optic surface was also scratched in two areas near the central optic zone.A recheck of the power and optical resolution could not be conducted due to the lens damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Associated product information was not provided.This lens model and diopter is qualified for use in the monarch b and monarch c cartridges only with a qualified monarch ii or monarch iii handpiece and viscoat viscoelastic.It is unknown if the qualified products were used.The root cause cannot be determined for the reported complaint of "unspecified issue, explant".The customer did not provide details on the reported "issue".A specific malfunction was not alleged.Follow up attempts were made to gain clarification of the customer's specific complaint.No response has been provided.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.One haptic was broken (cut) and the optic was cut in many areas.This is typical in appearance to damage from an insertion and removal.Additional haptic and optic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the information of being explanted, the presence of surgical solution and the condition of the returned sample, some of the observed lens damage is most likely related to customer handling.It is unknown if qualified associated products were used.This lens model is only qualified for use in the monarch b and monarch c cartridges for specific diopter ranges.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The sa60at 21.5 was removed.The replacement lens information was not provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, lens was explanted in a secondary procedure due to unspecified issue.Additional information has been requested but is not available at the time of this report.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24627486
Report Number1119421-2026-00582
Device Sequence Number8596838
Product Code HQL
UDI-Device Identifier00380652555838
UDI-Public(01)00380652555838(17)300813(11)250815(10)16096476
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.215
Device Lot Number16096476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale